MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-8-3D-SS
Medical Device Problem Codes Break (1069); Separation Failure (2547)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil failed to detach and then broke inside the catheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the internal carotid artery- posterior communicating artery with a max diameter of 10 mm and a 4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that a coil embolization was performed on the ic-pc aneurysm; when the axiumcoil was used, it could not be separated.Emergency withdrawal was attempted, but the coil could not be removed, so it was transitioned to collection.It was broken inside the microcatheter during coil collection, so it was collected using a snare.It was reported detachment failure occurred.The physician attempted to detach the coil with the instant detacher 3 times.The physician did not attempt to detach with another instant detacher.Three attempts were made at manual detachment via hypotube.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a radifocus introducer sheath 8 fr sheath, fubuki 8 fr guiding catheter, phenom 17 microcatheter, and chikai 14 guidewire.
 
Event or Problem Description
Additional information received reported there was no resistance or any other problem/malfunction with the phenom catheter associated with this event.The broken coil was collected from the patient's body using a snare and the procedure was completed.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there were no issues with the phenom catheter.There was no resistance during inserting and it seemed to have been stuck when it was being collected due to coil detach difficulty.Prior to coil non-detachment, there were no issues encountered.No damages other than the part where the emergency detach was performed.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: vis (m-78210), 203cm ruler (m-83361) document used: n/a as found condition (condition of returned device): an axium prime coil and a phenom-17 catheter were returned within a shipping box; within a resealable biohazard ziploc bag and within a secondary ziploc bag.Visual inspection/damage location details: (pli-10) the axium prime coil was returned within the phenom-17 catheter.The axium prime pushwire was found to be extending from separated proximal end of phenom.The axium was then removed.The axium prime coil was returned without the introducer sheath.The actuator interface was found to be broken and not attached to the coupler tube.The release wire was found to have been completely removed from pushwire.The axium prime pushwire was found to be bent at ~57.9cm from proximal end.The coin was found not against the lumen stop.The shield coil was found to be stretched and clotted with blood.The implant coil was found to be already detached and not returned.No other anomalies were observed.(pli-30) the phenom was found to be returned separated with proximal hub end not returned.The phenom 17 total length was measured to be ~151.9cm.The phenom 17 catheter body was found to be separated ~151.9cm and flattened at ~25.4cm from distal tip.The inner lumen of catheter body was found to be occluded with blood.No damages or irregularities were found with the distal marker/tip.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the analysis performed, the axium prime coil was unable to be confirmed to have non-detachment as the pushwire was returned with the implant coil already detached.A possible cause for the non-detachment is the bend found on the pusher, causing the release wire to become stuck.The pusher was found bent/kinked.Possible causes for coil and pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿resistance/failure to resheath¿ was unable to be confirmed.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
alison sweeney
parkmore business park west
galway, CA 
EI  
7635265677
MDR Report Key21321751
Report Number9617601-2025-00143
Device Sequence Number12935736
Product Code KRD
UDI-Device Identifier00847536008168
UDI-Public00847536008168
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-4-8-3D-SS
Device Catalogue NumberAPB-4-8-3D-SS
Device Lot Number228436957
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer02/12/2025
02/18/2025
04/01/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date02/14/2025
02/21/2025
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown